MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. GRIPPER PLUS SAFETY NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR,

SMITHS MEDICAL ASD, INC. GRIPPER PLUS SAFETY NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR,
Catalog Number 21-2865-24
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not yet returned the device to the manufacturer for device evaluation.When and if the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that during use the needle would not engage into the safety mechanism.No adverse health outcome resulted from this event.
 
Additional Manufacturer Narrative
The customer reported that two device contributed to two reported events (one device per event).In response to the reports, two initial medwatches: 2183502-2016-01105 and 2183502-2016-01159 were submitted.The customer returned two devices for evaluation.It could not be determined which device was associated with which reported occurrence; therefore, the evaluation of the two returned devices will be used for each medwatch follow-up.Visual examination of the returned devices found the first device to be free from any abnormalities or defects.The second device was found to have a bent needle; investigation was unable to determine the cause of the bend in the needle.Functional testing of both devices found them to operate as intended.Upon pulling on the device, both needles successfully locked into the capture shelves.The device history records of the reported lot revealed no non-conformities during manufacturing.The returned products were confirmed to operate as intended; no evidence was found to suggest the reported event was related to an intrinsic product fault.(b)(4).

Brand Name
GRIPPER PLUS SAFETY NEEDLE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR,
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
1265 grey fox rd.
st. paul MN 55112
MDR Report Key5683781
Report Number2183502-2016-01105
Device Sequence Number16216533
Product Code FPA
UDI-Device Identifier30610586025697
UDI-Public30610586025697
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/28/2020
Device Catalogue Number21-2865-24
Device Lot Number35X1170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/26/2016
Supplement Report FDA Received Date08/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1